Riv. Mat. Univ. Parma, Vol. 7, No. 2, 2016

Genni Fragnelli[a], Patrick Martinez[b] and Judith Vancostenoble [c]

A new age-dependent population model with diffusion and gestation processes

Pages: 321-339
Received: 15 January 2016
Accepted: 27 June 2016
Mathematics Subject Classification (2010): 35Q92, 35B40, 35B51.
Keywords: Population dynamics, coupled equations, qualitative properties, asymptotic behaviour.
Author address:
[a]: Università degli Studi di Bari, Dipartimento di Matematica , Via Orabona 4, 70125 Bari, Italy
[b], [c]: University of Toulouse Paul Sabatier, Institut de Mathématiques de Toulouse, 118 route de Narbonne, 31062 Toulouse cedex 9, France

Full Text (PDF)

Abstract: In this paper, we introduce a new age-structured population model with diffusion and gestation processes and make a complete study of the qualitative properties of its solutions. The model is in the spirit of a model introduced in [13, 15] and studied in [10]. We aim here to correct some weakness of the model that was pointed out in [10].


[1] B. Ainseba, Exact and approximate controllability of the age and space population dynamics structured model, J. Math. Anal. Appl. 275 (2002), no. 2, 562574. MR
[2] B. Ainseba and S. Anita, Local exact controllability of the age-dependent population dynamics with diffusion, Abstr. Appl. Anal. 6 (2001), no. 6, 357368. MR
[3] B. Ainseba and M. Iannelli, Exact controllability of a nonlinear population-dynamics problem, Differential Integral Equations 16 (2003), no. 11, 13691384. MR
[4] B. Ainseba and M. Langlais, On a population dynamics control problem with age dependence and spatial structure, J. Math. Anal. Appl. 248 (2000), no. 2, 455474. MR
[5] S. Anita, Analysis and control of age-dependent population dynamics, in "Mathematical Modelling: Theory and Applications", 11, Kluwer Academic Publishers, Dordrecht 2000. MR
[6] S. Anita, Optimal impulse-control of population dynamics with diffusion, in "Differential equations and control theory", V. Barbu, ed., Pitman Res. Notes Math. Ser., 250, Longman, Harlow 1991, 16. MR
[7] S. Anita, Optimal control of a nonlinear population dynamics with diffusion, J. Math. Anal. Appl. 152 (1990), 176208. MR
[8] K.-J. Engel and R. Nagel, One-parameter semigroups for linear evolution equations, Graduate Texts in Mathematics, Springer-Verlag, New York 2000. MR
[9] G. Fragnelli, Delay equations with nonautonomous past, PhD. Thesis, Mathematischen Fakultät der Eberhard-Karls-Universität Tübingen, 2002.
[10] G. Fragnelli, P. Martinez and J. Vancostenoble, Qualitative properties of a population dynamics system describing pregnancy, Math. Models and Methods in Appl. Sci. 15 (2005), no. 4, 507554. MR
[11] G. Fragnelli and G. Nickel, Partial functional differential equations with nonautonomous past in \(L^p\)-phase spaces, Differential Integral Equations 16 (2003), 327348. MR
[12] G. Fragnelli, A spectral mapping theorem for semigroups solving PDEs with nonautonomous past, Abstr. Appl. Anal. 2003, no. 16, 933951. MR
[13] G. Fragnelli and L. Tonetto, A population equation with diffusion, J. Math. Anal. Appl. 289 (2004), 9099. MR
[14] P. Martinez, J.-P. Raymond and J. Vancostenoble, Regional null controllability of a linearized Crocco-type equation, SIAM J. Control Optim. 42 (2003), no. 2, 709728. MR
[15] G. Nickel and A. Rhandi, Positivity and stability of delay equations with nonautonomous past, Math. Nachr. 278 (2005), no. 7-8, 864876. MR
[16] S. Piazzera, An age-dependent population equation with delayed birth process, Math. Methods Appl. Sci. 27 (2004), no. 4, 427439. MR
[17] M. A. Pozio, Some conditions for global asymptotic stability of equilibria of integro-differential equations, J. Math. Anal. Appl. 95 (1983), no. 2, 501527. MR
[18] J. Wu, Theory and applications of partial functional-differential equations, Applied Mathematical Sciences, 119, Springer-Verlag, New York 1996. MR

Home Riv.Mat.Univ.Parma